[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.145.213.148. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Editor's Correspondence
November 28, 2005

Inadvertent Iodine Excess Causing Thyrotoxic Hypokalemic Periodic Paralysis—Reply

Arch Intern Med. 2005;165(21):2536. doi:10.1001/archinte.165.21.2536-b

In reply

The vignette by Tran regarding his patient is irrelevant to our study. Tran’s intriguing case requires further study before reporting. Can he reproduce the same clinical picture by giving iodine or kelp to his patient? Does his patient have any underlying thyroid disease? Did he measure thyroid hormone content in the kelp preparation? Many questions can be raised before accepting his concept of kelp-induced hypokalemia periodic paralysis in thyrotoxicosis. Administration of herb medicines to the 2 authors can be easily justified because T3 and T4 contents in the herb medicines were not known at that time.

First Page Preview View Large
First page PDF preview
First page PDF preview
×